Alert archive / California / Wind Advisories in 2025
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 10, 2025, 1:10 PM PST. It took effect at Jan 11, 2025, 2:00 AM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2025, 1:10 PM PST (21:10 UTC)
- In effect from
- Jan 11, 2025, 2:00 AM PST
- Expired
- Jan 12, 2025, 8:42 AM PST
- In force
- 31 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
709 WWUS76 KSTO 102110 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 110 PM PST Fri Jan 10 2025 CAZ016>018-111400- /O.NEW.KSTO.WI.Y.0002.250111T1000Z-250112T1800Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Marysville/Yuba City, Oroville, Chico, Sacramento, and Fairfield/Suisun 110 PM PST Fri Jan 10 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 10 AM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western portions of the Southern Sacramento Valley, Carquinez Straight and Delta. * WHEN...From 2 AM Saturday to 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest Saturday late morning into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any loose outdoor objects such as patio furniture. && $$ For more information, visit us at www.weather.gov/sto/ EK
4 follow-up statements
223 WWUS76 KSTO 110931 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 131 AM PST Sat Jan 11 2025 CAZ016>018-112315- /O.CON.KSTO.WI.Y.0002.250111T1000Z-250112T1800Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Marysville/Yuba City, Sacramento, Oroville, Chico, and Fairfield/Suisun 131 AM PST Sat Jan 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Western portions of the Southern/Central Sacramento Valley, Carquinez Straight and Delta. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest late this morning into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ KH
483 WWUS76 KSTO 112013 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1213 PM PST Sat Jan 11 2025 CAZ016>018-121400- /O.CON.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Oroville, Sacramento, Chico, Fairfield/Suisun, and Marysville/Yuba City 1213 PM PST Sat Jan 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Carquinez Strait and Delta, Central Sacramento Valley, and Southern Sacramento Valley. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will be strongest during the evening and overnight hours today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ DA
140 WWUS76 KSTO 120821 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1221 AM PST Sun Jan 12 2025 CAZ016>018-121800- /O.CON.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Marysville/Yuba City, Sacramento, Chico, Oroville, and Fairfield/Suisun 1221 AM PST Sun Jan 12 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 10 to 20 mph with gusts to 40 mph. * WHERE...Western portions of the Southern/Central Sacramento Valley, Carquinez Straight and Delta. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects such as holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ KH
220 WWUS76 KSTO 121642 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 842 AM PST Sun Jan 12 2025 CAZ016>018-121745- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-250112T1800Z/ Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Fairfield/Suisun, Sacramento, Oroville, Marysville/Yuba City, and Chico 842 AM PST Sun Jan 12 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts have weakened below advisory criteria around the area this morning. Breezy north to east winds will continue through the morning and again on Monday, with isolated gusts of 15-30 MPH along the western portions of the Valley and across the Delta. $$ For more information, visit us at www.weather.gov/sto/ DA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:36 AM PST, 9 hours 34 minutes earlier.
Area forecast discussion, Jan 10, 3:36 AM PST, 9 hours 34 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 336 AM PST Fri Jan 10 2025 .SYNOPSIS... Breezy north to east winds this week accompanied by dry weather and above-normal high temperatures. Gusty north to east winds return by the weekend and then again early next week. Colder overnight low temperatures expected late weekend and into early next week with patchy frost. && .DISCUSSION... Clear conditions prevail over Northern California this morning. Early morning low temperatures today are on track to dip down into the upper 30s to mid 40s in the Valley, with 40s in the foothills, and 30s to 20s in the mountains. Low stratus and patchy fog will be possible in the Delta, southern Sacramento Valley, and northern San Joaquin Valley this morning with a 15 to 25% chance of visibilities less than 1 mile. Light southerly flow is expected today through the Valley with periodically gusty southwesterly winds, 10 to 20 mph, up into the Sierra and foothills. Winds return more earnestly on Saturday with widespread Valley gusts of 25-40 MPH, strongest along Interstate 5 and across the western portions of the Valley and the Delta. Saturday late morning into the evening looks to see the strongest winds before tapering off on Sunday morning. NBM probabilities shows around a 50-75% chance of gusts over 40 MPH, highest along and west of Interstate 5 and south of Red Bluff. Sunday will see breezy winds continue but not as strong as Saturday (15-25 MPH over the Valley) through much of the day with stronger winds returning late that evening into Monday. Monday's winds will be stronger over the mountains compared to the Valley, with forecast gusts 35 to 45 mph and isolated gusts up to 50 mph along the peaks of the Sierra. The NBM indicates a 60 to 90% chance of gusts greater than 40 mph, especially along the ridge tops. In the Valley northerly winds will be strongest west of Interstate 5 with gusts 20 to 30 mph. For those operating high profile vehicles, please exercise caution if traveling and be sure secure any loose outdoor items this weekend. High temperatures this week will continue to be above-normal, although not as warm as yesterday. However, forecast high temperatures in the northern San Joaquin Valley for today are in the mid 60s, with a 15 to 30% chance of seeing temperatures greater than 65 degrees F. Otherwise, temperatures are on track to be in the low 60s to upper 50s in the Valley, 50s in the foothills, and mountain highs in the 40s to upper 30s. Low temperatures are expected to be colder in the Valley exiting the weekend. Temperatures will be in the mid to upper 30s in the Valley Sunday and Monday, with the northern San Joaquin seeing lows in the mid 30s. Areas of frost will be possible in the northern San Joaquin Valley, and southern Sacramento Valley Sunday and Monday as well. Early morning temperatures are expected to trend cooler and expand into the central Sacramento Valley approaching the mid week period (Tues- Thurs). Please remember to follow cold weather safety by protecting pets and cold-sensitive plants from the colder temperatures. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Rex Block continues into Thursday with upper ridging extending into the PacNW and closed upper low off the SoCal coast. Upper low is progged to progress across SoCal Friday as upper ridge retrogrades offshore. Locally gusty north to east wind continues in the northern and eastern foothills Tuesday into Wednesday, then lighter wind through the remainder of the week. Dry weather expected with near to slightly above normal high temperatures through the extended period. && .AVIATION... Local MVFR/IFR in BR possible til 17z Fri in S Sac/N San Joaquin Vlys and Delta. VFR conditions elsewhere next 24 hrs. Sfc wind below 12 kts til 06z Sat, then areas of N-E sfc wind 15-25 kts. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.